Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 52, NWS Miami, FL

December 28, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Dec 28, 2010, 2:58 AM EST for 5 counties in Florida. It took effect at Dec 28, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2010, 2:58 AM EST (07:58 UTC)
In effect from
Dec 28, 2010, 11:00 AM EST
Expired
Dec 28, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS82 KMFL 280758
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
258 AM EST TUE DEC 28 2010

...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON FOR GLADES,
HENDRY AND COLLIER COUNTIES FOR MINIMUM RELATIVE HUMIDITIES BELOW
35 PERCENT FOR FOUR OR MORE HOURS...
...FIRE WEATHER WATCH CANCELLED FOR ALL AREAS...

FLZ067-068-071>075-174-280900-
/O.CAN.KMFL.FW.A.0041.101228T1600Z-101228T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
258 AM EST TUE DEC 28 2010

...FIRE WEATHER WATCH IS CANCELLED...

MINIMUM RELATIVE HUMIDITIES WILL DROP TO NEAR 35 PERCENT FOR 2 OR
3 HOURS IN SOME AREAS WHICH IS BELOW CRITERIA TIME RANGES, THEREFORE
THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH.

$$

FLZ063-066-069-070-282300-
/O.UPG.KMFL.FW.A.0041.101228T1600Z-101228T2300Z/
/O.NEW.KMFL.FW.W.0052.101228T1700Z-101228T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
258 AM EST TUE DEC 28 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

A DRY AIR MASS WILL REMAIN IN PLACE TODAY WITH MAXIMUM
TEMPERATURES REACHING THE LOWER TO MID 60S AND WITH DEW POINTS IN
THE UPPER 20S TO THE MID 30S, MINIMUM RELATIVE HUMIDITIES WILL
DROP TO THE MID 20S TO THE LOWER 30S FOR FOUR OR MORE HOURS
ACROSS THE AREA, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI
HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY
TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
495 
WWUS82 KMFL 281358
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
858 AM EST TUE DEC 28 2010

...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON FOR ALL OF
SOUTH FLORIDA FOR MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR
OR MORE HOURS... 

FLZ067-068-071>075-168-172>174-282300-
/O.EXB.KMFL.FW.W.0052.101228T1600Z-101228T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
858 AM EST TUE DEC 28 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

A VERY DRY AIRMASS JUST ABOVE THE SURFACE WILL MIX DOWN AND
PRODUCE MULTIPLE HOURS OF LOW RELATIVE HUMIDITY VALUES ACROSS ALL
OF SOUTH FLORIDA THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066-069-070-282300-
/O.EXT.KMFL.FW.W.0052.101228T1600Z-101228T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
858 AM EST TUE DEC 28 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
241 
WWUS82 KMFL 281906
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EST TUE DEC 28 2010

...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON FOR ALL OF
SOUTH FLORIDA FOR MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT
FOR FOUR OR MORE HOURS...

...FIRE WEATHER WATCH FOR GLADES COUNTY THROUGH WEDNESDAY
AFTERNOON FOR MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT
FOR FOUR OR MORE HOURS...

FLZ063-290315-
/O.NEW.KMFL.FW.A.0042.101229T1700Z-101229T2300Z/
/O.CON.KMFL.FW.W.0052.000000T0000Z-101228T2300Z/
GLADES-
206 PM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

A VERY DRY AIRMASS JUST ABOVE THE SURFACE WILL MIX DOWN AND
PRODUCE MULTIPLE HOURS OF LOW RELATIVE HUMIDITY VALUES ACROSS ALL
OF SOUTH FLORIDA THIS AFTERNOON. THIS DRY AIRMASS WILL LIKELY
MODERATE THROUGH THE NIGHT, HOWEVER IT MAY REMAIN DRY ENOUGH ACROSS
AREAS NORTH AND WEST OF LAKE OKEECHOBEE TO PRODUCE MULTIPLE HOURS
OF SUB 35 PERCENT RH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ066>075-168-172>174-282300-
/O.CON.KMFL.FW.W.0052.000000T0000Z-101228T2300Z/
HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
206 PM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
406 
WWUS82 KMFL 282314
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
614 PM EST TUE DEC 28 2010

...FIRE WEATHER WATCH FOR GLADES COUNTY WEDNESDAY AFTERNOON FOR
MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE
HOURS...

FLZ063-291100-
/O.EXP.KMFL.FW.W.0052.000000T0000Z-101228T2300Z/
/O.CON.KMFL.FW.A.0042.101229T1700Z-101229T2300Z/
GLADES-
614 PM EST TUE DEC 28 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. HUMIDITIES
WILL REMAIN ABOVE CRITICAL THRESHOLDS THIS EVENING AND OVERNIGHT.

A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GLADES COUNTY, FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ066>075-168-172>174-290015-
/O.EXP.KMFL.FW.W.0052.000000T0000Z-101228T2300Z/
HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
614 PM EST TUE DEC 28 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

RELATIVE HUMIDITIES WILL BEGIN TO INCREASE THIS EVENING AND REMAIN
ABOVE CRITICAL THRESHOLDS THROUGH WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 28, 12:38 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 28, 12:38 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1238 AM EST TUE DEC 28 2010

.AVIATION...CLR SKIES OVERNIGHT BCMG FEW-SCT040 AFT 14Z. WINDS
FAIRLY LIGHT WITH DRAINAGE FLOW OVERNIGHT. SEABREEZES COME INTO PLAY
IN THE AFTERNOON FOR ALL TERMINALS. BCMG CLEAR AND LAND BREEZES IN
THE EVENING.

&&

DISCUSSION/MARINE...30/KOB
AVIATION/RADAR/FIRE...18/GR
Hazardous weather outlook, Dec 27, 6:35 PM EST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EST MON DEC 27 2010

FLZ063-066>075-168-172>174-281100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
635 PM EST MON DEC 27 2010

...FREEZE WARNING ALL AREAS EXCEPT SOUTHEAST/SOUTHWEST COASTS...
...FREEZE WATCH GLADES AND HENDRY COUNTIES WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: FREEZING TEMPERATURES CAN BE EXPECTED ACROSS PALM
BEACH, GLADES, HENDRY, AND COLLIER COUNTIES AS WELL AS MAINLAND
SECTIONS OF MONROE AND INLAND SECTIONS OF BROWARD AND MIAMI-DADE
COUNTIES.

WAVES: SEAS TO 8 FEET CAN BE EXPECTED OVER THE OUTER GULF WATERS AND
THE ATLANTIC GULF STREAM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FREEZE WARNING IS IN EFFECT FOR MUCH OF SOUTH FLORIDA FOR EARLY
TUESDAY MORNING EXCEPT THE FAR SOUTH PORTIONS, AND A FREEZE
WATCH IS IN EFFECT FOR GLADES AND HENDRY COUNTIES WEDNESDAY MORNING.

SEAS WILL REMAIN ELEVATED IN THE ATLANTIC GULF STREAM TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:08 AM ESTFreeze WarningMFLGlades, Hendry, Palm Beach28 hr
Dec 28, 2:06 PM ESTFire Weather WatchMFL13 hr
Dec 28, 2:14 PM ESTFrost AdvisoryMFLBroward, Collier18 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.